Prednisone - more questions!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nikki0294
Regular Member


Date Joined Sep 2007
Total Posts : 219
   Posted 10/16/2007 4:12 PM (GMT -7)   
I asked my GI doc once more about the pred and he said lets try 2 more weeks of the current meds (then we will be on it all for 2 months!).  He said that some people w/ crohn's can't get off of the pred once they are on it without symptoms coming back.  He mentioned like 39% of the people.  I am wondering if this is the case here on the group.  Also he mentioned short course.  What is considered a short course??  Will a short course of pred produce the symptoms I have seen in my daughter when she was on it for leukemia like moon face, swelling, frequent urinating, mood swings, food fetishes, alot of weight gain??
Thanks
Christine

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 10/16/2007 4:42 PM (GMT -7)   
Christine,
Your GI is correct that about 1/3 of people become steroid dependent. Many people here started Remicade in order to get themselves off prednisone.

Short course defers between docs but mine has two favorite short courses for me. All the following are millegrams per day.
1) 40, 30, 20, 10 [4 days total]
2) 40, 40, 30, 30, 20, 20, 10, 10 [8 days]

Option #2 was to conteract issues I was having with my Remicade infusion. Option #2 has been prescribed to me numerous times for asthma flairs.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


nikki0294
Regular Member


Date Joined Sep 2007
Total Posts : 219
   Posted 10/16/2007 6:12 PM (GMT -7)   
Ideas,
Oh that is really a short course!! Does it work that short to get rid of the inflammation? Also, did you get all those nasty side effects that everyone talks about because it is so short dosing?? (particularly the mood swings, weight gain, etc..)
thanks
Chris

chroniemomx2
Veteran Member


Date Joined Apr 2005
Total Posts : 2346
   Posted 10/16/2007 7:38 PM (GMT -7)   
No, you don't get the side effects, maybe just some insomnia. I have been on 40 mg. for 4 days before with no taper.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:32 PM (GMT -7)
There are a total of 2,735,497 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
343 Guest(s), 16 Registered Member(s) are currently online.  Details
robotguy, Thankuall, therearemiracles, dismissed, 1000Daisies, Girlie, reminder, getting by, NiceCupOfTea, Jingles1234, Madcat25, quincy, Mustard Seed, k07, gilly2, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer